About 2 weeks ago I noticed that both inner thighs had bumps on them. I thought they were bug bites (mosquito) because I was mountain biking in the woods. Then the "bites" developed into a rash. Both sides are symmetrical (if I touch my thighs together they line up perfectly), they are now larger than my hand, and they are exactly where my thighs would be rubbing against my bike seat. I was in emergency last week because the swelling got very bad. They put me on an anti-biotic Novo-Lexin. That was 6 days ago and there was no improvement. Instead the swelling and redness got worse. I went to see my family doctor yesterday and he added Ran-Ciprofloxacin to be taken with the Novo. I started those last night and today I still see no improvement. The 'rash' keeps changing in that the red area is slowly turning to purple. My doctor is not convinced it is an infection because the skin is soft and palpable (he said infections are typically 'hard'). I did have clear fluid coming out of the pimply part at one point. The census seems to be that I got chafing on my legs from biking and that bacteria got in. I am wondering what else this could be? If there is no improvement by tomorrow, my doctor told me I have to return to see him. I have no pain, but the itching that happens is incredibly terrible. It does not always itch, only if I end up touching it through washing or exam.
This may be a case of contact dermatitis. Itchiness , blistering and redness suggest a dermatitic condition. I suggest that you pursue follow up consult with your physician tomorrow so that you may be assessed further. A culture of the discharge will be able to aid treatment. It is not unusual for dermatitis to occur side by side with an overlying fungal or bacterial infection.
Refrain from biking first and wash the area with a mild cleanser. Keep the area dry and clean. You may need topical medications for this. However, blood tests may be requested to rule out an underlying infectious process.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.